MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 9MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 9MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201782
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the biosure anchor broke during implantation.The procedure was completed using a s+n back up device used in the originally drilled bone hole.No void was left in the patient.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 b5: event description updated.Internal complaint reference (b)(4).H11 h6: health effect - impact code updated.The information received by the manufacturer has been re-evaluated for mdpr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Additional information received by the reporter states the device broke outside the patient and the back up device was used in the same bone hole, which would not represent any risk or damage to the patient.This event is considered not reportable in accordance with applicable regulations.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that during an arthroscopy, the biosure anchor broke outside the patient.The procedure was completed using a s+n back up device used in the originally drilled bone hole.No void was left in the patient.There was a delay less than 30 minutes and no further complications were reported.

Brand Name
BIOSURE HA 9MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19377136
Report Number1219602-2024-01124
Device Sequence Number7619306
Product Code HWC
UDI-Device Identifier03596010611789
UDI-Public03596010611789
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201782
Device Lot Number51021041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight55 KG